Alert archive / California / Winter Storm Warnings in 2019

Winter Storm Warning 4, NWS Las Vegas, NV

February 12, 2019Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Feb 12, 2019, 3:58 AM PST for Inyo County, California. It took effect at Feb 13, 2019, 4:00 AM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2019, 3:58 AM PST (11:58 UTC)
In effect from
Feb 13, 2019, 4:00 AM PST
Expired
Feb 14, 2019, 7:40 PM PST
In force
40 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 12.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2019-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2019-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3119 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS45 KVEF 121158
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
358 AM PST Tue Feb 12 2019

CAZ519-122330-
/O.NEW.KVEF.WS.W.0004.190213T1200Z-190215T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
358 AM PST Tue Feb 12 2019

...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST
FRIDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2
  to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the
  crest. 

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible due to snowpacked and slick roads. Very strong winds
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-122330-
/O.NEW.KVEF.WW.Y.0008.190213T1200Z-190214T1200Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston
358 AM PST Tue Feb 12 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM
PST THURSDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations 4
  to 8 inches within Kyle and Lee Canyons. Up to 12 inches 
  expected above 9500 feet. Winds gusting as high as 50 mph.

* WHERE...Spring Mountains.

* WHEN...From 4 AM Wednesday to 4 AM PST Thursday.

* ADDITIONAL DETAILS...Travel could be very difficult due to
  snowpacked and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
7 follow-up statements
855 
WWUS45 KVEF 122245
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
245 PM PST Tue Feb 12 2019

CAZ519-131500-
/O.CON.KVEF.WS.W.0004.190213T1200Z-190215T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
245 PM PST Tue Feb 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO
4 AM PST FRIDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow 
  accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 
  2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along 
  the crest.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible due to snowpacked and slick roads. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-131500-
/O.CON.KVEF.WW.Y.0008.190213T1200Z-190214T1200Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston
245 PM PST Tue Feb 12 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY
TO 4 AM PST THURSDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations 5
  to 10 inches in Lee Canyon and up to 3 inches in Kyle Canyon.
  Over 12 inches expected above 9500 feet. Winds gusting as high 
  as 50 mph.

* WHERE...Spring Mountains.

* WHEN...From 4 AM Wednesday to 4 AM PST Thursday.

* ADDITIONAL DETAILS...Travel could be very difficult due to 
  snowpacked and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
734 
WWUS45 KVEF 131158
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
358 AM PST Wed Feb 13 2019

CAZ519-132330-
/O.CON.KVEF.WS.W.0004.190213T1200Z-190215T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
358 AM PST Wed Feb 13 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow 
  accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 
  2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along 
  the crest.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible due to snowpacked and slick roads. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-132330-
/O.EXT.KVEF.WW.Y.0008.190214T0000Z-190215T0600Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston
358 AM PST Wed Feb 13 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 PM PST THURSDAY ABOVE 8000 FEET...

* WHAT...Due to high snow levels greatest accumulations will occur
  above 8000 feet, if not slightly higher. Total snow 
  accumulations 5 to 10 inches in Lee Canyon and up to 3 inches in
  Kyle Canyon. Over 12 inches expected above 9500 feet. Winds 
  gusting as high as 50 mph.

* WHERE...Spring Mountains.

* WHEN...From 4 PM this afternoon to 10 PM PST Thursday.

* ADDITIONAL DETAILS...Travel could be very difficult due to 
  snowpacked and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
593 
WWUS45 KVEF 131336 CCA
WSWVEF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service Las Vegas NV
536 AM PST Wed Feb 13 2019

CAZ519-132330-
/O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
536 AM PST Wed Feb 13 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow 
  accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 
  2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along 
  the crest.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible due to snowpacked and slick roads. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-132330-
/O.COR.KVEF.WW.Y.0008.190214T0000Z-190215T0600Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston
536 AM PST Wed Feb 13 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 PM PST THURSDAY ABOVE 8000 FEET...

* WHAT...Due to high snow levels greatest accumulations will occur
  above 8000 feet, if not slightly higher. Total snow accumulations
  6 to 12 inches in Lee Canyon and up to 3 inches in Kyle Canyon. 
  Over 12 inches expected above 9500 feet. Winds gusting as high as 
  50 mph.

* WHERE...Spring Mountains.

* WHEN...From 4 PM this afternoon to 10 PM PST Thursday.

* ADDITIONAL DETAILS...Travel could be very difficult due to 
  snowpacked and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
076 
WWUS45 KVEF 132314
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
314 PM PST Wed Feb 13 2019

CAZ519-141200-
/O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
314 PM PST Wed Feb 13 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow 
  accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 
  2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along 
  the crest.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible due to snowpacked and slick roads. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-141200-
/O.EXT.KVEF.WW.Y.0008.190214T1200Z-190215T0600Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston
314 PM PST Wed Feb 13 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 10 PM PST
THURSDAY ABOVE 8000 FEET...

* WHAT...Due to high snow levels greatest accumulations will 
  occur above 8000 feet, if not slightly higher. Total snow 
  accumulations 6 to 12 inches in Lee Canyon and up to 3 inches 
  in Kyle Canyon. Over 12 inches expected above 9500 feet. Winds 
  gusting as high as 50 mph.

* WHERE...Spring Mountains.

* WHEN...From 4 AM to 10 PM PST Thursday.

* ADDITIONAL DETAILS...Travel could be very difficult due to 
  snowpacked and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
208 
WWUS45 KVEF 141130
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
330 AM PST Thu Feb 14 2019

CAZ519-142330-
/O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
330 AM PST Thu Feb 14 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow 
  accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 
  2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along 
  the crest.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 AM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible due to snowpacked and slick roads. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ019-142330-
/O.CON.KVEF.WW.Y.0008.190214T1200Z-190215T0600Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston
330 AM PST Thu Feb 14 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 7000 FEET...

* WHAT...Greatest accumulations above 8000 feet, if not slightly 
  higher. Total snow accumulations 6 to 12 inches in Lee Canyon 
  and up to 3 inches in Kyle Canyon. Over 12 inches expected above
  9500 feet. Winds gusting as high as 50 mph.

* WHERE...Spring Mountains.

* WHEN...From 4 AM to 10 PM PST Thursday.

* ADDITIONAL DETAILS...Travel could be very difficult due to 
  snowpacked and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
293 
WWUS45 KVEF 142225
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
225 PM PST Thu Feb 14 2019

NVZ019-142330-
/O.CAN.KVEF.WW.Y.0008.000000T0000Z-190215T0600Z/
Spring Mountains-Red Rock Canyon-
225 PM PST Thu Feb 14 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has been confined above 9000 feet in the Spring
Mountains so far and precipitation will be tapering off to 
scattered showers between 3 PM and 4 PM PST. No additional 
significant snow accumulations are expected and the Winter Weather
Weather Advisory has been cancelled.

$$

CAZ519-151030-
/O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
225 PM PST Thu Feb 14 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow 
  accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 
  2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along 
  the crest.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 AM PST Friday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible due to snowpacked and slick roads. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
624 
WWUS45 KVEF 150340
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
740 PM PST Thu Feb 14 2019

CAZ519-150445-
/O.CAN.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/
Eastern Sierra Slopes-
740 PM PST Thu Feb 14 2019

...WINTER STORM WARNING IS CANCELLED...

Heavy snow has ended. Additional light to moderate snow may return
on Friday. 

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 3:45 AM PST, 13 minutes earlier.

Area forecast discussion, Feb 12, 3:45 AM PST, 13 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
345 AM PST Tue Feb 12 2019

.SYNOPSIS...There will be a slight warm up on today under
increasing high clouds. Moisture associated with our next system
will reach the southern Sierra Nevada tonight. The moisture will
continue to stream eastward across the region Wednesday and Thursday
with good chances of mountain snow and valley rain. Additional
storms systems over the weekend will keep the region cooler than
normal along with a threat of rain and snow showers.
&&

.SHORT TERM...through Wednesday night.

Morning satellite shows mostly clear skies across the Intermountain
West with high clouds lurking off to our west. Features of interest
this morning are the cold trough digging south well off the Pacific
Northwest coast and extensive plume of tropical moisture well west
of southern California across the eastern Pacific.

While high clouds increase throughout the day over the Great Basin
and Mojave Desert. The cold trough over the northeast Pacific will
tap into that tropical moisture plume, advecting moisture
northeastward. The moisture will be lifted ahead of the cold front
leading to a narrow band of high QPF across western Oregon today. As
the trough slowly sags southward the main moisture feed will sag
south into northern California tonight. There will be some light
snow breaking out along the eastern Sierra Slopes of Inyo County
late tonight. On Wednesday, models show no organized impulses to add
additional lift to the moisture streaming inland. So, we will be
counting on warm air advection and especially orographics to wring
out the moisture. The southern Sierra Nevada barrier will do a fine
job of that with a decent amount of rain/snow forecast to spill over
the crest and into the Owens Valley Wednesday and Wednesday night.
The pattern continues into the long term so we have issued a Winter
Storm Warning above 7000 feet from 4 am Wednesday morning-4 am
Friday morning. At elevations between 7-9 kft, total accumulations
will be 1-2 feet, 2+ feet above 9 kft feet. Snow levels in the Owens
Valley will initially start out around 4000 feet Tuesday night but
quickly rise to above 6500 feet by late morning Wednesday. Similar
situation around Las Vegas Wednesday morning. West Valley along the
215 Beltway may see a rain/snow mix with snow levels starting out
3500 feet before quickly lifting throughout the day. We are
forecasting the highest QPF amounts within the Owens Valley and
adjacent foothills with amounts up to 1 inch through Wednesday
night. Do expect to see a rise in creeks and streams coming out of
the Sierra. Don't expect widespread flooding concerns but won't be
surprised that an isolated creek or stream could experience minor
flooding.

.LONG TERM...Thursday through Monday.

Thursday, the area will covered by clouds with moderate moisture
from the first surge on Wednesday. A second surge of moisture should
be pulled into the Mojave Desert as shortwave energy is ejected
across the Great Basin Thursday. Additional moisture combined with
forcing should result in scattered to numerous showers across Mojave
Desert and southern Great Basin. Models indicate possible band
developing Thursday morning/afternoon along the I-15 corridor, so I
have nudged chances up slightly along I-15. Additional rain amounts
for low elevations on Thursday should fall somewhere between 0.10-
0.50", with locally higher amounts possible in eastern and western
districts of the CWA. Given the warm nature of the airmass, snow
levels will be vary between 8,000-9,000 feet, and allow for
generally minor accumulations across the northern zones and in the
Spring Mountains. Impactful snow amounts are expected in the eastern
Sierra, where an additional 6-18" snow is possible Thursday morning
through Friday afternoon. As such, a Winter Storm Warming has been
hoisted to cover the high snow amounts in the Sierra. Fairly decent
consensus that dry intrusion associated with a potent upstream upper
low will quickly clear moisture out by early Friday morning.

Through the weekend, the aforementioned upper low will rotate inland
across the PacNW. As it does, it'll increase winds and bring a
chance of showers to the eastern Sierra and northern Zones Friday
and Saturday. Strong temperature gradient suggests potential for
strong postfrontal winds Saturday. Models maintain fair agreement
through early next, resolving a series of cold shortwaves digging
southward into the Southwest.

After temperatures climb to near normal values through Friday, they
will come crashing down Sunday after a cold frontal passage and
likely remain several degrees below normal through the middle of
next week.

&&

.AVIATION...For McCarran...Light winds following mostly diurnal
trends can be expected today and tonight. Early Wednesday morning,
may see a SE-S wind developing up to 10 kts. Increasing clouds
during the period with ceiling gradually lowering to around 10 kft
early Wednesday morning.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds following mostly diurnal trends can be
expected today and tonight. Increasing clouds during the period with
ceilings gradually lowering. Southern Sierra Nevada will be obscured
by lower ceilings tonight along with mechanical turbulence in the lee
of the mountains.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/AVIATION...Pierce
LONG TERM...Boothe

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:06 PM PSTFlash Flood WatchVEFSan Bernardino52 hr

Nearby

Winter Storm Warnings in California, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.